Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 12, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 20, 1997, 6:04 PM CST for Gregg County, Rusk County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 1997, 6:04 PM CST (00:04 UTC)
- Expired
- Feb 20, 1997, 10:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Gregg County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 91 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 210004 FFWSHV TXC037-067-183-203-315-401-210400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 604 PM CST THU FEB 20 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM CST FOR THE FOLLOWING AREAS... IN NORTHEAST TEXAS ...BOWIE COUNTY...CASS COUNTY...GREGG COUNTY...HARRISON COUNTY ...MARION COUNTY...RUSK COUNTY AT 600 PM CST DOPPLER RADAR IN SHREVEPORT SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS THAT EXTENDED GENERALLY WEST OF A LINE FROM NEAR NEW BOSTON TEXAS SOUTH TO NEAR HENDERSON AND MOUNT ENTERPRISE. MOVEMENT WAS TO THE NORTHEAST AT ABOUT 45 MPH...BUT THE SHOWERS CONTINUED TO DEVELOP AND SPREAD OVER THE SAME AREAS WITH SOME LOCATIONS RECEIVING AMOUNTS TO NEAR 2 INCHES. ALONG THE LEADING EDGE OF THE SHOWERS AND THUNDERSTORMS DOPPLER RADAR ESTIMATED AMOUNTS OF ONE TO TWO INCHES PER HOUR. THIS HEAVY RAINFALL HAS PRODUCE SOME STREET AND LOW AREA FLOODING...AND ADDITIONAL HEAVY RAINFALL WILL CAUSE ADDITIONAL FLOODING. ...A FLASH FLOOD WATCH CONTINUE IN EFFECT... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 2:15 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Feb 20, 2:15 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CST THU FEB 20 1997 SAT IMAGERY INDICATING UPR LVL LOW JUST ENE OF DRT ERLY THIS AFTN. MODELS DIFFER SLIGHTLY ON FCST MOVEMENT OF THIS LOW. PREFER THE AVN MOVEMENT OVER NGM AND ETA. AVN LIFTS THE LOW MORE NE WHILE ETA PULLS ALMOST DUE N. NGM IS BETWEEN THE TWO. WITH NEXT S/WV PUSHING INTO THE WRN GREAT PLNS THIS AFTN AND EVNG...THIS LOW OVR S TX SHUD BE PICKED AND CARRIED TO THE NE. UPR LVL LOW OVER TX BCMS AN OPEN WAVE BY LATE THIS EVNG WITH S/WV LIFTING OVER NE TX AND INTO SE OK...SW AR ARND MIDNIGHT. THIS PUTS CWA IN PRIME POSITION FOR SVR WX THIS EVNG AND TONIGHT. AS NEGATIVELY TILTED TROF AND PVA APRCH CWA...BOUNDARY LYR WNDS SHUD RMN SE CREATING BETTER SHEAR. BREAKS IN CLD CVR LATE THIS MRNG AND ERLY THIS AFTN ALLOWED ENUF WARMING TO INCREASE INSTABILITY OVER THE AREA AS WELL. HEAVY RAIN THREAT NOT OVER YET BUT FEEL HEAVIEST RAINS SHUD FALL JUST N AND S OF CWA WHERE BEST LOW LVL MSTR CONVERGENCE EXISTS. SPEED OF CEL MOVEMENT WILL ALSO KEEP PCPN AMOUNTS FROM BECOMING TOO LARGE BUT SOME TRAINING IS LIKELY. FEEL FFA SHUD BE CONTD THRU TONIGHT. AVN AND NGM SIMILAR WITH MOVING UPR LVL TROF OVR AND TO THE E OF THE CWA BY LATE FRI ITH CDFNT OUSHING THRU THE CWA BY LATE MRNG FRI. THIS SHUD EFFECTIVELY END PCPN AS DRY AIR WORKS INTO THE AREA BEHIND THE FNT BUT CLDS LIKELY TO LINGER THRU THE AFTN. SOME TSTM ACTIVITY WILL LINGER AS WELL ACRS EXTREME ERN PORTIONS OF THE CWA FRI MRNG BUT SHUD END BEFORE NOON. MID/UPR LVL FLOW RMNS WSW THRU 72 HOURS ACCORDING TO AVN. THIS SHUD KEEP ENUF MSTR OVER THE AREA FOR SOME CLDS TO RTN ON SUN. NEXT UPR LVL LOW HINTED AT OVR THE SWRN U.S. BY LATE SUN AND ERLY MON. WILL LIKELY HAVE TO REINTRODUCE POPS BY ATE MON OR ERLY TUE INTO THE CWA. WILL FOLLOW AVN POPS CLOSE FOR FIRST TWO PERIODS THEN ELIMINATE POPS FOR FRI NIGHT AND SAT AS DRY AIR SHUD END CHCS FOR PCPN. WILL COMPROMISE ON TONIGHTS LOW TEMP THEN FOLLOW AVN TEMPS FOR FRI THRU SAT. SHV 55/59/35/53 8300 MLU 57/63/38/54 9400 18
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:04 PM CST | Flash Flood Warning | SHV | Cass, Harrison, Marion | 4 hr |
| Feb 20, 6:04 PM CST | Flash Flood Warning | SHV | Bowie | 4 hr |
| Feb 20, 6:15 PM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 60 min |
| Feb 20, 6:43 PM CST | Flash Flood Warning | SHV | Morris | 3 hr |
| Feb 20, 6:51 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 54 min |
| Feb 20, 7:30 PM CST | Flash Flood Warning | SHV | Angelina, Nacogdoches | 3 hr |
| Feb 20, 7:59 PM CST | Tornado Warning | SHV | Shelby | 31 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.